Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 201, NWS Fort Worth, TX

May 24, 2007Cooke County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 24, 2007, 2:08 PM CDT for Cooke County, Texas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 24, 2007, 2:08 PM CDT (19:08 UTC)
Expired
May 24, 2007, 2:30 PM CDT
In force
22 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Cooke County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 119 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 7.1 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 883 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
883 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
713 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 1:00 PM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, May 24, 1:00 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE FORT WORTH TX
100 PM CDT THU MAY 24 2007

.AVIATION...
MAIN AVIATION WEATHER CONCERNS TODAY WILL BE THUNDERSTORMS.  EXPECT
TEMPORARY STORMS AT THE METROPLEX TAF SITES THROUGH MID AFTERNOON.
IT APPEARS THAT STORM COVERAGE WILL INCREASE BY 22Z WHEN THE SOLID
LINE OF STORMS...CURRENTLY IN THE WEST...MOVES ACROSS THE INTERSTATE
35 CORRIDOR. STORMS SHOULD DECREASE IN INTENSITY AFTER SUNSET.
HOWEVER...SHOWERS AND ISOLATED STORMS WILL BE POSSIBLE THROUGH THE
EVENING.

THE COLD FRONT SHOULD STALL NEAR OR JUST NORTH OF THE METROPLEX TAF
SITES THIS EVENING AND LIFT BACK TO THE NORTH FRIDAY MORNING.  WILL
KEEP A SOUTHEAST TO SOUTH WIND AT 12 KNOTS OR LESS AT ALL TAF SITES
THROUGH FRIDAY MORNING.

EXPECT PREVAILING VFR CEILINGS THROUGH THIS EVENING WITH THE RETURN
OF MVFR CEILINGS BEFORE SUNRISE FRIDAY.

.UPDATE...
937 AM
WELL ADVERTISED FRONT ON THE WAY. BAND OF FORCED CONVECTION IS
MOVING EAST SOUTHEAST AROUND 20 MPH. A FEW SHOWERS HAVE DEVELOPED
JUST AHEAD OF THE LINE...FROM FORT WORTH NORTH INTO
WISE...DENTON...MONTAGUE...AND COOKE COUNTIES. WE HAVE DROPPED POPS
OVER OUR SOUTHEAST COUNTIES THROUGH 18Z CONSIDERABLY... AND
INCREASED OVER OUR NW COUNTIES A TAD. EXTRAPOLATION OF THE LINEAR
CONVECTION SUGGESTS OUR NW COUNTIES WILL BE MOST IMPACTED AFTER 17Z.
HAVE ALSO INCREASED POPS TO 90 PERCENT OVER OUR NORTHWEST HALF THIS
AFTERNOON. OTHERWISE...JUST A FEW TWEAKS TO HOURLY PARAMETERS.

SCHULTZ

&&

.PREV DISCUSSION... /ISSUED 730 AM CDT THU MAY 24 2007/

UPDATE...
SQUALL LINE HOLDING ITS OWN...EVEN INCREASING IN INTENSITY IN THE
SOUTHERN/WESTERN PORTIONS. UPDATE TO RAISE MORNING POPS TO LIKELY IN
THE NORTHWEST. 25

AVIATION...
A BAND OF STRONG THUNDERSTORMS WAS JUST SOUTHEAST OF A COLD FRONT
THAT EXTENDED SOUTHEAST OF A STILLWATER OKLAHOMA /KSWO/...ALTUS
OKLAHOMA /KLTS/...LUBBOCK /KLBB/ LINE AT 11Z. THIS FRONT WILL MOVE
SOUTHEAST INTO NORTH TEXAS TODAY. SOUTH TO SOUTHEAST WINDS OF 10
TO 15 KNOTS AREA EXPECTED TO CONTINUE AHEAD OF THE FRONT....AND
WINDS SHOULD COME AROUND TO A MORE EASTERLY DIRECTION LATE THIS
AFTERNOON. CEILINGS THIS MORNING HAVE BEEN BOUNCING BETWEEN MVFR
AND VFR OVERNIGHT AT THE TAF SITES. HAVE MOSTLY KEPT CEILINGS MVFR
THIS MORNING...WITH A TEMPO BKN009 12-15Z. THE FRONT IS EXPECTED
TO STALL NEAR/JUST SOUTH OF THE METROPLEX THIS EVENING...AND LIFT
BACK TO THE NORTH FRIDAY. #58

PREV DISCUSSION... /ISSUED 432 AM CDT THU MAY 24 2007/

SQUALL LINE CONTINUES MAKING PROGRESS TO THE SOUTHEAST AT 20KTS.
AT CURRENT SPEED...ARRIVAL IN NW CWA AROUND 14Z. WITH 850MB FRONT
TRAILING CLOSE BEHIND SFC BOUNDARY...LLJ VEERS ANTICYCLONICALLY.
AS A RESULT...HEALTHIEST PORTION OF MCS IS IN OKLAHOMA...WHERE
MOIST ADVECTION IS MAXIMIZED. OUTFLOW HAS OUTRUN WESTERN EXTENT
OF LINE...WITH WEAK INFLOW NEARLY PARALLEL.

COLD FRONT WILL CONTINUE TO MAKE PROGRESS TO THE SOUTHEAST TODAY
AS SHORTWAVE RACES INTO THE CENTRAL PLAINS. ADVANCING CONVECTION
WILL PROPAGATE BOUNDARY FURTHER SOUTH THAN IT WOULD OTHERWISE BE
ABLE TO PROGRESS. ONGOING CONVECTION WILL REMAIN ELEVATED DURING
THE MORNING...GRADUALLY FEEDING OFF THE BOUNDARY LAYER WHEN
ORGANIZED PREFRONTAL OUTFLOW AIDS IN LIFTING THE BUOYANT SFC
LAYER. SOME SPRINKLES AND SHOWERS WELL AHEAD OF FRONT THIS
MORNING...TSRA IN THE MIX EVEN FAR FROM THE SFC BOUNDARY IF
SIGNIFICANT CAP CAN EFFECTIVELY ERODE. APPEARS FRONTAL/SQUALL
DYNAMICS AND ASSOCIATED OUTFLOW WILL BE THE PRIMARY FOCUS TODAY.

IN SW FLOW...FRONT WILL LOSE ITS MOMENTUM AND GRADUALLY RETREAT.
UNSTABLE ENVIRONMENT WILL PERSIST WITH LINGERING SFC BOUNDARIES
AND DISCERNIBLE IMPULSES EMBEDDED IN SW ALOFT. ALTHOUGH RAIN IS
UNLIKELY TO PERSIST FOR VERY LONG IN ANY ONE AREA...GREATER THAN
50 PERCENT COVERAGE IS APT DESCRIPTION FOR NORTHERN ZONES ON
FRIDAY...INCLUDING DFW METROPLEX. A BRIEF RESPITE POSSIBLE FRIDAY
NIGHT INTO SATURDAY...PARTICULARLY EAST...BUT NEXT SYSTEM LOOKS TO
ARRIVE MORE QUICKLY THAN PREVIOUS THOUGHT.

WV IMAGERY SHOWING UPPER TROUGHING ACROSS CALIFORNIA. EXCELLENT
AGREEMENT AMONG MODELS WITH THIS FEATURE BECOMING BETTER ORGANIZED
OVER BAJA. REASONABLE DISPARITY IN STRENGTH AND TIMING WHEN
FEATURE REACHES TEXAS THIS WEEKEND. GFS INCREASINGLY DISORGANIZED
(AND AS A RESULT) CONSIDERABLY SLOWER THAN OTHER SOLUTIONS.
DGEX/ECMWF/CANADIAN ADVANCING TROUGH INTO WEST TEXAS BY SATURDAY
EVENING. ALL POINT TO SIGNIFICANT RAINMAKER...UKMET STILL THE
MOST BULLISH WITH CLOSED UPPER LOW. POPS WILL INCREASE FROM WEST
TO EAST AND UNFORTUNATELY LINGER THROUGH MEMORIAL DAY. THE HOLIDAY
WEEKEND WILL LIKELY NOT BE A WASH OUT...AND MAIN ACTION MAY STAY
PRIMARILY WEST OF THE AREA SATURDAY-MONDAY. LOW END POPS DUE TO
UNCERTAINTY IN TIMING AND COVERAGE. LARGELY REMOVED FROM THE MEAN
FLOW...TROUGH AXIS WILL LIKELY TAKE UNTIL TUESDAY TO WEAKEN AND/OR
PASS EAST OF THE CWA...FINALLY BRINGING AN END TO PRECIP CHANCES.

25

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  81  66  80  65  81 /  60  50  60  30  30
WACO, TX              84  69  81  65  83 /  50  50  50  30  30
PARIS, TX             81  65  80  65  80 /  50  50  50  30  30
DENTON, TX            81  64  79  64  81 /  60  50  60  30  30
MCKINNEY, TX          81  65  79  64  81 /  60  50  60  30  30
DALLAS, TX            82  66  80  66  82 /  60  50  60  30  30
TERRELL, TX           83  68  81  65  82 /  50  50  50  30  30
CORSICANA, TX         83  69  82  65  83 /  50  50  50  30  30
TEMPLE, TX            83  69  82  66  83 /  50  40  50  30  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 24, 4:45 AM CDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
445 AM CDT THU MAY 24 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
445 AM CDT THU MAY 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THROUGH
TONIGHT...AS A COLD FRONT APPROACHES FROM THE NORTHWEST. CLOUD TO
GROUND LIGHTNING...HEAVY RAIN...GUSTY WINDS...AND SMALL HAIL IS
LIKELY WITH SOME OF THESE STORMS. A FEW STORMS THIS AFTERNOON AND
EVENING MAY BRIEFLY BECOME SEVERE...PRODUCING HAIL TO THE SIZE OF
NICKELS AND WIND GUSTS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...
A CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS NORTH TEXAS THROUGH
TUESDAY. NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND
EVENING.

58

In the hours before

Special weather statement, May 24, 11:18 AM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1118 AM CDT THU MAY 24 2007

TXZ117-241645-
PARKER TX-
1118 AM CDT THU MAY 24 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN PARKER COUNTY

AT 1118 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTH OF WEATHERFORD...MOVING NORTH AT 10
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BRIAR...RENO AND SPRINGTOWN.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3278 9782 3280 9765 3299 9756 3300 9781
Special weather statement, May 24, 11:52 AM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1152 AM CDT THU MAY 24 2007

TXZ100-241715-
YOUNG TX-
1152 AM CDT THU MAY 24 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  YOUNG COUNTY

AT 1152 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTHWEST OF OLNEY...MOVING SOUTHEAST AT
15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE GRAHAM AND OLNEY.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3323 9897 3298 9894 3301 9846 3338 9845
      3340 9894
Special weather statement, May 24, 11:54 AM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1154 AM CDT THU MAY 24 2007

TXZ118-241730-
TARRANT TX-
1154 AM CDT THU MAY 24 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN TARRANT COUNTY

AT 1154 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES EAST OF FORT WORTH...MOVING NORTHEAST AT
15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BEDFORD...COLLEYVILLE...FORT
WORTH...GRAPEVINE...HALTOM CITY...HURST...KELLER...NORTH RICHLAND
HILLS...RICHLAND HILLS...SOUTHLAKE AND WATAUGA.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3275 9737 3267 9723 3279 9713 3298 9702
      3298 9721
Special weather statement, May 24, 12:18 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1218 PM CDT THU MAY 24 2007

TXZ091-100>102-115-116-129-241745-
MONTAGUE TX-JACK TX-WISE TX-YOUNG TX-PALO PINTO TX-STEPHENS TX-
EASTLAND TX-
1218 PM CDT THU MAY 24 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN EASTLAND COUNTY
  JACK COUNTY
  MONTAGUE COUNTY
  NORTHERN PALO PINTO COUNTY
  STEPHENS COUNTY
  NORTHWESTERN WISE COUNTY
  YOUNG COUNTY

A LINE OF THUNDERSTORMS WITH VERY HEAVY RAINFALL EXTENDED FROM NORTH
OF SAN ANGELO TO PAULS VALLEY OKLAHOMA.  THE RAIN WAS MOVING
SOUTHEAST NEAR 20 MPH AND SHOULD REACH A SAINT JO TO CISCO LINE BY
115 PM.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM THIS LINE OF
STORMS.

THE HEAVY RAINFALL...UP TO TWO INCHES AN HOUR...MAY RESULT IN
FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID
THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
THE HEAVY DOWNPOURS WILL ALSO CAUSE DIFFICULTY DRIVING DUE WATER
PONDING ON ROAD SURFACES.

LAT...LON 3403 9912 3211 9911 3270 9836 3351 9750
      3390 9750
Special weather statement, May 24, 1:17 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
117 PM CDT THU MAY 24 2007

TXZ091-092-100>102-115>117-129-241845-
MONTAGUE TX-COOKE TX-JACK TX-WISE TX-YOUNG TX-PALO PINTO TX-PARKER TX-
STEPHENS TX-EASTLAND TX-
117 PM CDT THU MAY 24 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  COOKE COUNTY
  EASTLAND COUNTY
  JACK COUNTY
  MONTAGUE COUNTY
  PALO PINTO COUNTY
  NORTHWESTERN PARKER COUNTY
  STEPHENS COUNTY
  NORTHWESTERN WISE COUNTY
  YOUNG COUNTY

A LINE OF THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL MOVE SOUTHEAST
AT NEAR 20 MPH AND REACH A CROSS PLAINS...MINERAL WELLS...DECATUR...
GAINESVILLE LINE BY 230 PM.

CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL UP TO TWO INCHES AN
HOUR...SMALL HAIL...AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM
THIS LINE OF ACTIVITY.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES...AND POOR DRAINING STREETS. AVOID DRIVING
INTO WATER COVERING ROADS. HYDRO PLANING MAY OCCUR WHERE THE WATER
PONDS ON ROAD SURFACES.

LAT...LON 3294 9910 3296 9896 3340 9895 3346 9799
      3389 9798 3389 9747 3381 9741 3390 9721
      3377 9721 3372 9711 3394 9694 3394 9694
      3343 9694 3344 9738 3252 9829 3250 9848
      3228 9854 3210 9890 3213 9912 3213 9912

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 7:48 PM CDTSpecial Weather StatementFWDFreestone27 min
May 23, 8:44 PM CDTSpecial Weather StatementFWDRains31 min
May 24, 11:18 AM CDTSpecial Weather StatementFWDParker27 min
May 24, 11:52 AM CDTSpecial Weather StatementFWDYoung23 min
May 24, 11:54 AM CDTSpecial Weather StatementFWDTarrant36 min
May 24, 12:18 PM CDTSpecial Weather StatementFWDArcher, Clay, Jack, Montague, Palo Pinto, Stephens and 2 more27 min
May 24, 1:17 PM CDTSpecial Weather StatementFWDCooke, Eastland, Jack, Montague, Palo Pinto, Stephens and 2 more28 min
May 24, 2:16 PM CDTSevere Thunderstorm WarningFWDErath29 min
May 24, 2:36 PM CDTSevere Thunderstorm WarningFWDEastland24 min
May 24, 2:53 PM CDTSevere Thunderstorm WarningFWDTarrant37 min
May 24, 3:04 PM CDTFlash Flood WarningFWDEastland3 hr
May 24, 3:05 PM CDTSpecial Weather StatementFWDCollin25 min
May 24, 3:10 PM CDTSevere Thunderstorm WarningFWDCollin35 min
May 24, 3:16 PM CDTSpecial Weather StatementFWDDallas19 min
May 24, 3:29 PM CDTFlash Flood WarningFWDTarrant2 hr
May 24, 3:31 PM CDTSevere Thunderstorm WarningFWDTarrant29 min
May 24, 3:42 PM CDTSevere Thunderstorm WarningFWDBosque63 min
May 24, 3:49 PM CDTSevere Thunderstorm WarningFWDDallas56 min
May 24, 4:03 PM CDTFlash Flood WarningFWDDallas117 min
May 24, 4:50 PM CDTSpecial Weather StatementFWDKaufman25 min
May 24, 4:57 PM CDTSpecial Weather StatementFWDEllis33 min
May 24, 5:14 PM CDTSevere Thunderstorm WarningFWDHill46 min
May 24, 5:27 PM CDTSevere Thunderstorm WarningFWDBell33 min
May 24, 5:41 PM CDTFlash Flood WarningFWDBell3 hr
May 24, 5:56 PM CDTFlash Flood WarningFWDCoryell, Lampasas3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.